6 months 3 days ago - 6 months 3 days ago#58825by donaldhd56
Dress warm, and bring entertainment, also something to snack on. They have short, (2 hours) and long (5-6 hours) sessions the 1st session is the roughest as our bodies are not used to poison in our bodies, expect constipation, really being tired, bone chills and aches, maybe nauseous feeling, not able to eat, as all food taste nasty. Blurred vision, all hair falling out, which they say will grow back, I'm in week 4 since my last session, hair is starting to grow.
Now the hardest part, is trying to decide the next step, all of this is life changing, and it kind of hard trusting the urologist, I saw mine 2 weeks after 4 chemo sessions, he didn't draw blood or do a sonogram, and said bladder has to be removed, and with that being done I only have 50% chance of not getting cancer again... maybe I should just trust God and keep my bladder, still doing research.
It appears that your doc may be looking at using Cisplatin and Gemzar (aka Gemcitabine and other trade names). Reaction to chemo drugs varies widely, and the stories of adverse effects are way out of proportion to the actual reported side effects. The infusion center is staffed with people who's job is to get you through the course of chemo with minimal problems.
You should expect meet with a nurse educator prior to starting chemo, be given info about possible problems and how to handle them. You will likely be given a list of meds to have on hand to prevent/treat any problems. You should also have a 24/7 number to call (or an ER referral) for issues of great concern that arise unexpectedly.
Two items are REAL important. 1) Report ALL problems and issues to the doctor/ nurse/ call line ASAP - DO NOT wait for a "small problem" to become a big problem. 2) you will have a plan (and meds) to deal with nausea and bowel movements - FOLLOW the plan, it is easier to stop problems than get back on track.
Everyone involved wants you to get through chemo with minimal discomfort or problems - Let them do their job by reporting EVERYTHING and asking for help early.
Eating dry saltine crackers at all hours of the day and night really helped keep my stomach under control. As did the caffeine beverages I was told could be a problem. You do have to find what coping strategy works for you; keep the care team informed about what you are doing.
Expect real frequent blood work, and postponements of treatment when labs sour. A week or two delay can make a big difference - the Doc will watch the labs and may adjust doses or delay treatment to get you through.
Fatigue finally caught up with me, delaying the finish a couple of times, and finally wound up stopping without the last scheduled dose at the end of 18 weeks (was supposes to be 16) on the first course of 4 four-week cycles.
Chemo is very doable. Of those I meet at infusion, few get through without any issues; most have issues that are
bothersome and physically limiting, and a few would not get through without lots of medical support and adjustments. So much depends on how the body functions, as shown by the blood tests, are affected.
Think positive. Follow advice, find what works for you, and ask for help early when needed. The odds are that you will get through with less than two side effects, and those will be manageable. Don't buy into the Dr. Google scare stories.
What's with this Bleeding ? 6/2015
DX: HG Papillary & CIS
3 Years and 30 BCG/BCG+Inf
Tis CIS comes back.
BC clear as of 5/17 !
RCC found in my one & only kidney 10/17
Begin Chemo; Cisplatin and Gemzar
8/18 begin Chemo# 3
Begin year 4 with cis
2/19 Chemo #4
9/19 NED again
1/2020 CIS is back...
The following user(s) said Thank You: Alan, henristl, donaldhd56